Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have hemangioma on liver, lichen planus, pain in right side. History of high insulin. Can hemangioma cause pain?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3055 Questions
I have a heamagioma on my liver and lichen planus.. lately, I have severe pain on my right side.. from ribs to abdomen to leg.. not sure if this is all interrelated. I am worried about health of my liver.. not a smoker or drinker.. have had high insulin in the past and now lost weight and am back to normal range with insulin resistance.
Please advise.. can heamegiomas cause pain or can they be misdiagnosed?

Posted Tue, 27 Aug 2013 in Liver and Gall Bladder
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX
Liver haemangiomas are benign tumors which are most commonly asymptomatic. Sometimes it can cause pain, discomfort and nausea if become enlarged enough to cause bile duct obstruction or compression of surrounding structures.Rarely it can rupture and cause bleeding. All this can happen if this is sized more than 6-7 cm. Small hemangiomas are not likely to cause any symptoms.
But there can be other liver pathology such as fatty liver,cirrhosis or more commonly gallbladder stones which could explain your symptoms.
This all shold be evaluated by ultrasound and HIDA scan. YOur hemangioma should just be followed up and if there is rapid grow or visible complication,it should be surgically managed.
Lichen planus is related to hepatitis c infection so check your viral markers too.
WIsh you good health.If you have any questions I ll be glad to help. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor